On a hybrid method for a family of relatively nonexpansive mappings in a Banach space. (English) Zbl 1166.47058

Summary: We prove strong convergence theorems by the hybrid method given by W. Takahashi, Y. Takeuchi and R. Kubota [J. Math. Anal. Appl. 341, No. 1, 276–286 (2008; Zbl 1134.47052)] for a family of relatively nonexpansive mappings under weaker conditions. The method of the proof is different from the original one and it shows that the type of projection used in the iterative method is independent of the properties of the mappings. We also deal with the problem of finding a zero of a maximal monotone operator and obtain a strong convergence theorem using this method.


47J25 Iterative procedures involving nonlinear operators
47H09 Contraction-type mappings, nonexpansive mappings, \(A\)-proper mappings, etc.
47H05 Monotone operators and generalizations


Zbl 1134.47052
Full Text: DOI


[1] Alber, Y.I., Metric and generalized projection operators in Banach spaces: properties and applications, (), 15-50 · Zbl 0883.47083
[2] Barbu, V.; Precupanu, T., Convexity and optimization in Banach spaces, Math. appl. (east eur. ser.), vol. 10, (1986), D. Reidel Publishing Co. Dordrecht · Zbl 0594.49001
[3] Beer, G., Topologies on closed and closed convex sets, (1993), Kluwer Academic Publishers Group Dordrecht · Zbl 0792.54008
[4] Butnariu, D.; Censor, Y.; Reich, S., Iterative averaging of entropic projections for solving stochastic convex feasibility problems, Comput. optim. appl., 8, 21-39, (1997) · Zbl 0880.90106
[5] Butnariu, D.; Iusem, A.N., Totally convex functions for fixed points computation and infinite dimensional optimization, Appl. optim., vol. 40, (2000), Kluwer Academic Publishers Dordrecht · Zbl 0960.90092
[6] Butnariu, D.; Reich, S.; Zaslavski, A.J., Asymptotic behavior of relatively nonexpansive operators in Banach spaces, J. appl. anal., 7, 151-174, (2001) · Zbl 1010.47032
[7] Butnariu, D.; Reich, S.; Zaslavski, A.J., Weak convergence of orbits of nonlinear operators in reflexive Banach spaces, Numer. funct. anal. optim., 24, 489-508, (2003) · Zbl 1071.47052
[8] Censor, Y.; Reich, S., Iterations of paracontractions and firmly nonexpansive operators with applications to feasibility and optimization, Optimization, 37, 323-339, (1996) · Zbl 0883.47063
[9] Goebel, K.; Reich, S., Uniform convexity, hyperbolic geometry, and nonexpansive mappings, Monogr. textbooks pure appl. math., vol. 83, (1984), Marcel Dekker Inc. New York · Zbl 0537.46001
[10] Halpern, B., Fixed points of nonexpanding maps, Bull. amer. math. soc., 73, 957-961, (1967) · Zbl 0177.19101
[11] Ibaraki, T.; Kimura, Y.; Takahashi, W., Convergence theorems for generalized projections and maximal monotone operators in Banach spaces, Abstr. appl. anal., 621-629, (2003) · Zbl 1045.47041
[12] Israel, M.M.; Reich, S., Extension and selection problems for nonlinear semigroups in Banach spaces, Math. japon., 28, 1-8, (1983) · Zbl 0531.47057
[13] Kimura, Y., On mosco convergence for a sequence of closed convex subsets of Banach spaces, (), 291-300 · Zbl 1095.49006
[14] Mann, W.R., Mean value methods in iteration, Proc. amer. math. soc., 4, 506-510, (1953) · Zbl 0050.11603
[15] Matsushita, S.; Takahashi, W., An iterative algorithm for relatively nonexpansive mappings by a hybrid method and applications, (), 305-313 · Zbl 1086.47055
[16] Matsushita, S.; Takahashi, W., Weak and strong convergence theorems for relatively nonexpansive mappings in Banach spaces, Fixed point theory appl., 37-47, (2004) · Zbl 1088.47054
[17] Matsushita, S.; Takahashi, W., A strong convergence theorem for relatively nonexpansive mappings in a Banach space, J. approx. theory, 134, 257-266, (2005) · Zbl 1071.47063
[18] Mosco, U., Convergence of convex sets and of solutions of variational inequalities, Adv. math., 3, 510-585, (1969) · Zbl 0192.49101
[19] Nakajo, K.; Takahashi, W., Approximation of a zero of maximal monotone operators in Hilbert spaces, (), 303-314 · Zbl 1264.47079
[20] Reich, S., Weak convergence theorems for nonexpansive mappings in Banach spaces, J. math. anal. appl., 67, 274-276, (1979) · Zbl 0423.47026
[21] Reich, S., Strong convergence theorems for resolvents of accretive operators in Banach spaces, J. math. anal. appl., 75, 287-292, (1980) · Zbl 0437.47047
[22] Reich, S., Approximating fixed points of nonexpansive mappings, Panamer. math. J., 4, 23-28, (1994) · Zbl 0856.47032
[23] Reich, S., A weak convergence theorem for the alternating method with Bregman distances, (), 313-318 · Zbl 0943.47040
[24] Shioji, N.; Takahashi, W., Strong convergence of approximated sequences for nonexpansive mappings in Banach spaces, Proc. amer. math. soc., 125, 3641-3645, (1997) · Zbl 0888.47034
[25] Takahashi, W., Convex analysis and approximation of fixed points, (2000), Yokohama Publ. Yokohama, (in Japanese)
[26] Takahashi, W., Nonlinear functional analysis: fixed point theory and its applications, (2000), Yokohama Publ. Yokohama · Zbl 0997.47002
[27] Takahashi, W.; Kim, G.-E., Approximating fixed points of nonexpansive mappings in Banach spaces, Math. japon., 48, 1-9, (1998) · Zbl 0913.47056
[28] Takahashi, W.; Takeuchi, Y.; Kubota, R., Strong convergence theorems by hybrid methods for families of nonexpansive mappings in Hilbert spaces, J. math. anal. appl., 341, 276-286, (2008) · Zbl 1134.47052
[29] Tsukada, M., Convergence of best approximations in a smooth Banach space, J. approx. theory, 40, 301-309, (1984) · Zbl 0545.41042
[30] Wittmann, R., Approximation of fixed points of nonexpansive mappings, Arch. math. (basel), 58, 486-491, (1992) · Zbl 0797.47036
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.